Alert archive / Pennsylvania / Wind Advisories in 2026
Wind Advisory 3, NWS State College, PA
NWS State College, PA issued this wind advisory at Feb 20, 2026, 6:07 AM EST for 4 counties in Pennsylvania. It took effect at Feb 20, 2026, 1:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2026, 6:07 AM EST (11:07 UTC)
- In effect from
- Feb 20, 2026, 1:00 PM EST
- Expired
- Feb 21, 2026, 12:00 AM EST
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 93 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WWUS71 KCTP 201107 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 607 AM EST Fri Feb 20 2026 PAZ024-025-033-034-210500- /O.NEW.KCTP.WI.Y.0003.260220T1800Z-260221T0500Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Altoona, Bedford, Somerset, and Johnstown 607 AM EST Fri Feb 20 2026 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WHAT...West winds will increase quickly in the wake of a cold front early this afternoon to 15 to 25 mph with gusts between 45 and 50 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 1 PM this afternoon to midnight EST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Radzanowski
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:22 AM EST, 1 hour 45 minutes earlier. Its key messages:
- 1) Cloudy and foggy this morning with a fast moving area of rain falling at varying intensity through the mid morning hours today ahead of warm/cold front tandem. Ice jam risk/localized rapid rises and flooding behind these ice jams continues into the weekend. 2) Mixed/wintry precip remains possible this Friday morning across the higher terrain of north/east central PA. 3) Reminder that it's still winter with potential for accumulating snow Sunday followed by a brief cold spell with brisk winds Monday and Tuesday.
Area forecast discussion, Feb 20, 4:22 AM EST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service State College PA 422 AM EST Fri Feb 20 2026 .WHAT HAS CHANGED... * Area of rain, falling at times at a moderate to heavy rate, will track east across Central PA and the Susq Valley through the mid morning hours, adding to snowmelt and increasing runoff into area rivers and streams. * Flood Watch for ice jams issued for southwest PA tonight into Friday. * Winter Weather Advisory for light ice accumulation issued for Sullivan and Schuylkill County late tonight into Friday morning. * Still some uncertainty with respect to exact storm track and snowfall amounts from the late weekend coastal storm. Inverted trough through Central PA and amplifying upper trough will guarantee at least light snowfall amounts of a few inches over the the Central and NW Mtns with the potential of over 4 inches across the SE half of the CWA, esp across the ridges. && .KEY MESSAGES... 1) Cloudy and foggy this morning with a fast moving area of rain falling at varying intensity through the mid morning hours today ahead of warm/cold front tandem. Ice jam risk/localized rapid rises and flooding behind these ice jams continues into the weekend. 2) Mixed/wintry precip remains possible this Friday morning across the higher terrain of north/east central PA. 3) Reminder that it's still winter with potential for accumulating snow Sunday followed by a brief cold spell with brisk winds Monday and Tuesday. && .DISCUSSION... KEY MESSAGE 1: Cloudy and foggy this morning with a fast moving area of rain falling at varying intensity through the mid morning hours today ahead of warm/cold front tandem. Ice jam risk/localized rapid rises and flooding behind these ice jams continues into the weekend. A potent south to southeasterly low-level jet of 45 to 55 KT shifts NE across the CWA early today providing focused warm advection/moderately strong MESO-B uvvel over the shallow cooler airmass entrenched across Central and Eastern PA where sfc temps were mainly in the mid 30s. Notable dry slot will be surging into the region for the mid to late morning, cutting off the rain. The descending branches of the thermally indirect - right exit, then thermally direct - left entrance region of a 100 kt 500 mb westerly jet max will move across southern PA this afternoon bringing a rapid increase in southwest, then westerly wind behind an occluded front. Wind gusts should easily be in the mid to upper 30s (KT) with a few gusts over 40KT possible over the Laurel Highlands and downwind of the Allegheny front, especially since the depth of the well- mixed layer spikes to 6-7 KFT AGL with 40+ KT winds occupying 3/4ths of this layer - down to just 1.5 KFT AGL as seen on NAM soundings for KJST between 18-23Z. Wind Advisories may need to be collaborated with WFOs PBZ and LWX for this afternoon. The descent associated with this feature greatly dampens out/moves to the south of the Mason/Dixon line this afternoon, so areas to the east of I-70 and North of RT 22/522 in Scent PA should see much less wind impacts. With the expected rainfall and ongoing snowmelt through the end of the week, the risk of ice jams will remain elevated. A Flood Watch remains in effect until 1PM Friday for southwest PA (Blair, Bedford, Cambria, Fulton, Huntingdon, and Somerset Counties) where the risk for ice jams is highest. KEY MESSAGE 2: Mixed/wintry precip remains possible overnight into Friday morning across the higher terrain of north/east central PA. SFC temperatures have slowly dropped to right around the freezing mark across the higher terrain of Sullivan and Schuylkill Counties in Eastern PA with the aforementioned area of steady light to moderate rain poised to move east across that area shortly and last through the prime morning commute hours. Pertinent point of the earlier discussion below. The location and orientation of the retreating banana high appears only marginally conducive for wintry precip later this morning. The higher terrain ridges over the northern and eastern portions of the forecast area remain most susceptible for mixed precip. The latest ptype output suggests more of a mixed precip evolution (rain/sleet/snow) with sfc temps just above the freezing at the onset. Freezing rain is still possible, but coverage should be limited with the best odds for an ice glaze =>0.01" over the interior north central mtns in Potter/N. Lycoming and Tioga Counties as well as along the northeast periphery of the CWA in higher elevations of Sullivan and Schuylkill Counties. The marginal boundary layer thermal profiles and weak/retreating position of the high suggests any wintry precip may be relatively short-lived and provide limited/low impact having difficulty accumulating on roads. A Winter Weather Advisory remains in effect for Sullivan and Schuylkill County where confidence in cold enough temperatures and light enough precipitation for ice accretion is highest. Farther west through Northern Lycoming, Tioga, Northern Clinton, and Northern Centre County, ridgetop ice accretion is possible if temperatures trend a bit lower than currently expected. Higher rainfall rates will limit the efficiency of ice accretion there and confidence in any impacts is sufficiently low at this time to preclude Advisory issuance. KEY MESSAGE 3: Reminder that it's still winter with potential for accumulating snow Sunday followed by a brief cold spell with brisk winds Monday and Tuesday. Main chance for snow on Sunday would be more from the inverted trough, still a ways out to pinpoint location and amts of snow with such a feature. Upper level low dynamics might be the key for our area as well. Earlier discussion below. There remains a strong potential for a low pressure system off the Mid-Atlantic coast Sunday intensifying into a nor'easter by Monday. However, the track of the low remains uncertain with plenty of variability in the model guidance. The ECMWF and the UKMET remain farther south and offshore as it exits the coast, whereas the GFS is closest and has the greatest impacts to the Mid-Atlantic region. This is a low confidence forecast at this time with northern and southern stream phasing differences still to be resolved. It seems that even with a more suppressed and eastward track, the associated upper trough and inverted trough axis may be able to provide sufficient forcing/lift to produce a broad area of accumulating snow. Confidence in accumulating snowfall continues to increase, but significant details remain TBD as it relates to the potential for significant snowfall. Confidence is much higher in a reality check back to winter temperatures as a brisk northerly wind behind the departing nor'reaster directs a much colder Canadian airmass back into the region. Max temps on Monday and Tuesday will be 5 to 15 degrees below the historical average. The cold spell won't last long with a moderating trend commencing through midweek as low level winds turn more southwesterly. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... Widespread IFR-to-LIFR conditions will continue ahead of a cold front this morning as moisture continues to flow over the top of a relatively shallow, cool/moist airmass. Lower visibilities expected where precipitation is falling through 20/15Z. Localized areas of light freezing rain or sleet is possible across northern Pennsylvania this morning; however, have continued to keep mentions out of the 06Z TAF package due to lower confidence with respect to FZRA at IPT. Further south and east, very high (~90-100%) confidence in rain being the main precipitation type through 20/20Z. Some potential exists after 20/20Z at BFD for SHSN; however, low (~30%) probability warrants only mentions of PROB30s this cycle. Guidance continues to struggle with respect to recovery today; however, recent GLAMP/NAM model guidance continues to outline IFR conditions across much of the region, with HREF/NBM model guidance also trending in that direction. Thus, slightly higher confidence compared to the earlier TAF packages, but still would only describe confidence as moderate (~40-50%) for the 00Z TAF cycle. High confidence in LLWS through this morning across the western terminals, with the presence of an South-Southeasterly 850mb LLJ in excess of 40 KTS. Across the Lower Susq Valley airfields, slightly lower confidence, so have continued to leave LLWS out of the TAF package at this time. Outlook... Sat...Lingering rain and snow showers. Sun-Mon...Potential for restrictions in snow showers. Tue...No significant weather expected. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM EST this afternoon for PAZ024>026- 033>035. Winter Weather Advisory until 10 AM EST this morning for PAZ042-058. && WHAT HAS CHANGED...Lambert/Martin KEY MESSAGES...Lambert/Martin DISCUSSION...Lambert/Martin AVIATION...Lambert
Hazardous weather outlook, Feb 20, 4:31 AM EST, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service State College PA 431 AM EST Fri Feb 20 2026 PAZ004-005-010-011-017>019-027-028-036-045-046-049>053-056-057-059- 063-064-210945- Warren-McKean-Elk-Cameron-Clearfield-Northern Centre-Southern Centre- Mifflin-Juniata-Franklin-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Lebanon- Cumberland-Adams- 431 AM EST Fri Feb 20 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A plowable snowfall is increasingly likely on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-012-037-041-210945- Potter-Northern Clinton-Tioga-Northern Lycoming- 431 AM EST Fri Feb 20 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Temperatures hovering around freezing may result in patchy freezing rain this morning, especially on ridgetops. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A plowable snowfall is increasingly likely on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024-033-210945- Cambria-Somerset- 431 AM EST Fri Feb 20 2026 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Recent ice breakup on area rivers and creeks could combine with runoff from the 1 to 1.5 inches of rain and snowmelt over the past 24 hours to produce an elevated risk of ice jam flooding today into this weekend. A 8 to 10 hour period of relatively strong and gusty westerly winds between 35 and 45 mph is likely this afternoon through early tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A winter storm could produce several inches of snowfall late Saturday night through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ065-066-210945- York-Lancaster- 431 AM EST Fri Feb 20 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A winter storm could bring significant snowfall to southeast PA on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ042-058-210945- Sullivan-Schuylkill- 431 AM EST Fri Feb 20 2026 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Freezing rain could result in ice accumulation up to one tenth of an inch overnight, with the highest risk on ridgetops. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A plowable snowfall is increasingly likely on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ025-026-034-035-210945- Blair-Huntingdon-Bedford-Fulton- 431 AM EST Fri Feb 20 2026 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather RadioA several hour period of relatively strong and gusty westerly winds between 35 and 45 mph is likely this afternoon into early this evening. or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Recent ice breakup on area rivers and creeks could combine with 1 to 1.5 inches of rain and snowmelt over the past 24 hours to produce an elevated risk of ice jam flooding today into this weekend. A 8 to 10 hour period of relatively strong and gusty westerly winds between 35 and 45 mph is likely late this afternoon through early tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A plowable snowfall is increasingly likely on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 1:40 PM EST | Winter Storm Watch | CTP | Adams, Cambria, Cumberland, Dauphin, Lancaster, Lebanon and 4 more | 24 hr |
Nearby
Wind Advisories in Pennsylvania, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.